MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X30MM (8MM HEAD) STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 7X30MM (8MM HEAD) STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207558
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of screw broke at the femur.A backup device was available to complete the procedure with no significant delay or patient injuries.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.
 
Additional Manufacturer Narrative
One 7x30mm biorci screw w/8mm head was returned for evaluation.Visual assessment of the screw confirmed the reported complaint of breakage.Approximately 3mm of the distal threads have broken off and were not returned for examination.Dimensional assessment of the screws major diameter and wall thickness was found to meet print specification.It is difficult to perform an accurate evaluation of a failure without having the entire product and the pertinent clinical details to consider.As such the complaint is being closed without conclusion.

Brand Name
SCR BIORCI 7X30MM (8MM HEAD) STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7481944
Report Number1219602-2018-00519
Device Sequence Number18858169
Product Code HWC
UDI-Device Identifier03596010426215
UDI-Public(01)03596010426215(17)190918(10)50520261
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2019
Device Model Number7207558
Device Catalogue Number7207558
Device Lot Number50520261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 04/15/2018
Supplement Date Received by Manufacturer05/29/2018
11/16/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date05/30/2018
11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1